Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
185 Doctors are Online

Hello, I've started using nuvaring recently (I used to use

DOCTOR OF THE MONTH - Mar 2015
Mar 2015
User rating for this question
Excellent
Answered by

OBGYN, Maternal and Fetal Medicine
Practicing since : 2009
Answered : 4875 Questions
Question
Hello, I've started using nuvaring recently (I used to use it regularly and stopped for 2 years). I've put it on the first day of my period and now have been having brown spotting for nearly 3 weeks. I understand this is a common side effect but is there any way to stop it even temporarily? I am a performance artist and it really gets in the way of the work and it doesn't seem to be going away. Thank you
Wed, 7 Feb 2018 in Pregnancy
 
 
Answered by Dr. Deepti Verma 17 minutes later
Brief Answer:
Internal examination to confirm the diagnosis

Detailed Answer:
Hi dear,
I have gone through your question and understand the concerns.
Irregular spotting can be due to nuvaring or due to any local lesion in the cervix or vagina.
I will suggest you to consult an OBGYN specialist for proper internal examination to confirm the diagnosis and get further treatment accordingly.
If due to nuvaring, then you can take progesterone hormone to stop the bleeding.
Hope you found the answer helpful.
You can get back to me for further queries.
Regards
Dr Deepti Verma
OBGYN
Above answer was peer-reviewed by
 
Follow-up: Hello, I've started using nuvaring recently (I used to use 26 minutes later
It is due to nuvaring as I have had this before and there is no pain or cramps. What dosage should I take and for how long, and how fast can I expect it to stop?
 
 
Answered by Dr. Deepti Verma 47 minutes later
Brief Answer:
Norethisterone

Detailed Answer:
Hi dear, you can take Tablet norethisterone 5 mg twice a day till you want to stop the bleeding.
once you stop the tablet, Withdrawal bleeding will occur within 3-5 days of stopping the tablet.
However, it is recommended to consult an OBGYN specialist for proper internal examination.
Regards
Dr Deepti Verma
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor